Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 19, NWS Bismarck, ND

October 31, 20138 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 31, 2013, 2:16 PM MDT for 8 counties in North Dakota. It took effect at Nov 1, 2013, 9:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 2:16 PM MDT (20:16 UTC)
In effect from
Nov 1, 2013, 9:00 AM MDT
Expired
Nov 1, 2013, 5:11 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WWUS73 KBIS 312016
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT THU OCT 31 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH
CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WINDS GUSTS TO
50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE
BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND
SELFRIDGE. 

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.


NDZ031>033-040>045-010430-
/O.NEW.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
316 PM CDT THU OCT 31 2013 /216 PM MDT THU OCT 31 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY. 

* TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50
  MPH. 

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO
  IMPOSSIBLE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
8 follow-up statements
289 
WWUS73 KBIS 010049
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT THU OCT 31 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR
SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WINDS
GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE
BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND
SELFRIDGE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.

NDZ031>033-040>045-010900-
/O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
749 PM CDT THU OCT 31 2013 /649 PM MDT THU OCT 31 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY...

* TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 
  MPH. 

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE 
  DIFFICULT TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NH/RP KINNEY
137 
WWUS73 KBIS 010308
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1008 PM CDT THU OCT 31 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR
SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WINDS
GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE
BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND
SELFRIDGE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.

NDZ031>033-040>045-011115-
/O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1008 PM CDT THU OCT 31 2013 /908 PM MDT THU OCT 31 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY...

* TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 
  MPH. 

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE 
  DIFFICULT TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NH/RP KINNEY
998 
WWUS73 KBIS 010611
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
111 AM CDT FRI NOV 1 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR
SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WIND
GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE
BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND
SELFRIDGE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.


NDZ031>033-040>045-011415-
/O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
111 AM CDT FRI NOV 1 2013 /1211 AM MDT FRI NOV 1 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 
  MPH. 

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE 
  DIFFICULT TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
115 
WWUS73 KBIS 010832
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
332 AM CDT FRI NOV 1 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA THIS FRIDAY MORNING AND AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR
SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. WIND GUSTS
TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE
BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND
SELFRIDGE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.

NDZ031>033-040>045-011800-
/O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
332 AM CDT FRI NOV 1 2013 /232 AM MDT FRI NOV 1 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 
  MPH. 

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE 
  DIFFICULT TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NH
757 
WWUS73 KBIS 011142
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
642 AM CDT FRI NOV 1 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA THIS FRIDAY MORNING AND AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR
SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. WIND GUSTS
TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...
BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.

NDZ031>033-040>045-011945-
/O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
642 AM CDT FRI NOV 1 2013 /542 AM MDT FRI NOV 1 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 
  MPH. 

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE 
  DIFFICULT TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
NH/TWH
848 
WWUS73 KBIS 011405
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
905 AM CDT FRI NOV 1 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA THIS FRIDAY MORNING AND AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR
SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. WIND GUSTS
TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...
BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.

NDZ031>033-040>045-012215-
/O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
905 AM CDT FRI NOV 1 2013 /805 AM MDT FRI NOV 1 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 
  MPH. 

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE 
  DIFFICULT TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
580 
WWUS73 KBIS 011945
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI NOV 1 2013

...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA THIS AFTERNOON...

.STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR
SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON. WIND GUSTS TO 45 MPH
WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...BOWMAN...
DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY
TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE
ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS.

NDZ031>033-040>045-020000-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
245 PM CDT FRI NOV 1 2013 /145 PM MDT FRI NOV 1 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...FRIDAY AFTERNOON.

* WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 45 MPH.

* IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE 
  DIFFICULT TO IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
WAA
538 
WWUS73 KBIS 012311
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM CDT FRI NOV 1 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA CANCELLED...

.THE WIND ADVISORY IN EFFECT FOR SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED.
A NORTHWEST WIND HAS DIMINISHED THIS EVENING...SUSTAINED UP TO 20 MPH...WHICH
IS BELOW WIND ADVISORY CRITERIA

NDZ031>033-040>045-020015-
/O.CAN.KBIS.WI.Y.0019.000000T0000Z-131102T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
611 PM CDT FRI NOV 1 2013 /511 PM MDT FRI NOV 1 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

A NORTHWEST WIND HAS DIMINISHED THIS EVENING...SUSTAINED UP TO 20
MPH...WHICH IS BELOW WIND ADVISORY CRITERIA.

$$

RP KINNEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:54 PM MDT, 22 minutes earlier.

Area forecast discussion, Oct 31, 1:54 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
254 PM CDT THU OCT 31 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)

ISSUED AT 253 PM CDT THU OCT 31 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR
LIGHT PRECIPITATION THROUGH THE PERIOD AND STRONG WINDS ACROSS THE
SOUTHWEST ON FRIDAY.

CURRENTLY...NORTHWEST FLOW ALOFT WITH RIDGING OVER THE FAR EASTERN
PACIFIC AND A TROUGH OVER THE CENTRAL UNITED STATES. AN EMBEDDED
S/WV CURRENTLY OVER NORTH DAKOTA CONTINUES TO GENERATE INCREASED
CLOUD COVER AND LIGHT RAIN AS IT MOVES SOUTHEAST OVER THE REGION.
WILL INCLUDE A PRE-FIRST PERIOD IN THE ZFP FOR THE AFTERNOON
PRECIPITATION.

A STRONGER EMBEDDED MID LEVEL S/WV WILL APPROACH AND MOVE THROUGH
THE NORTHERN PLAINS TONIGHT INTO FRIDAY MORNING...COINCIDING WITH
THE NOSE OF A 120KT UPPER JET STREAK PUSHING SOUTHEAST INTO NORTH
DAKOTA LATER TONIGHT. PRECIPITATION WITH THIS WAVE ALREADY SHOWING
UP OVER CENTRAL MONTANA NORTH INTO SASKATCHEWAN. WITH THE STRONG
UPPER LEVEL SUPPORT IN THE LEFT EXIT REGION OF THE UPPER
JET...EXPECT TO SEE A MUCH BETTER CHANCE OF MEASURABLE
PRECIPITATION FROM NORTHERN NORTH DAKOTA SOUTHEAST TO ALONG AND
EAST OF THE HIGHWAY 83 CORRIDOR. INCREASED POPS TO HIGH CHANCE 09Z
TONIGHT THROUGH 18Z FRIDAY. MID/UPPER LEVEL FORCING AND
ASSOCIATED PRECIPITATION WILL EXIT OFF TO THE EAST LATER FRIDAY
AFTERNOON WITH CLEARING OVER THE WEST. WITH THE INCREASED SKY
COVER THROUGH AT LEAST HALF OF THE DAY FRIDAY...LOWERED DAYTIME
HIGHS A DEGREE OR TWO FROM GUIDANCE.

ALREADY BREEZY CONDITIONS THIS AFTERNOON OVER SOUTHWEST ND WHERE
WIND GUSTS HAVE BEEN NEAR 30 MPH. MUCH STRONGER WINDS ARE EXPECTED
FOR FRIDAY WITH STEEPER LAPSE RATES AND THE MIXING HEIGHT
INCREASING UPWARDS TO 800MB. UNIDIRECTIONAL WINDS THROUGH THE
TROPOSPHERE WITH THE JET STREAK ALOFT WILL COMBINE WITH STRONG
GRADIENT FORCING FOR SUSTAINED WINDS OVER 30 MPH AND GUSTS NEARING
50 MPH OVER THE HIGHER TERRAIN OF THE SOUTHWEST AND FAR SOUTH
CENTRAL. WILL ISSUE A WIND ADVISORY FROM MID MORNING FRIDAY
THROUGH FRIDAY AFTERNOON.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 253 PM CDT THU OCT 31 2013

THE HIGHLIGHT OF THE EXTENDED IS A RETURN TO NEAR NORMAL
TEMPERATURES FOR THE WEEKEND...FOLLOWED BY ANOTHER COOL DOWN FOR
NEXT WEEK.

THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON AN UPPER LEVEL
RIDGE ACROSS THE NORTHERN PLAINS SATURDAY AND SUNDAY...SUPPORTIVE
OF NEAR NORMAL TEMPERATURES IN THE MID TO UPPER 40S. SOME LOWER
50S MAY BE POSSIBLE NEAR THE SOUTH DAKOTA BORDER. THEREAFTER...THE
UPPER LEVEL RIDGE PROPAGATES INTO THE EASTERN CONUS AS AN LONG
WAVE TROUGH DIGS INTO THE INTERMOUNTAIN WEST MONDAY AND
TUESDAY...MARKING A COOL DOWN AGAIN TO BELOW NORMAL TEMPERATURES
FOR THE NORTHERN PLAINS. AT THIS TIME...AS THE WAVE PROPAGATES
INTO THE PLAINS INTO WEDNESDAY...THE SOUTHERN STREAM ENERGY EJECTS
INTO THE UPPER MISSISSIPPI VALLEY AND NOT THE NORTHERN PLAINS.
HOWEVER...THIS WILL HAVE TO BE MONITORED OVER THE COMING DAYS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)

ISSUED AT 253 PM CDT THU OCT 31 2013

VFR CIGS/VIS AND ISOLD -RA FOR THE REMAINDER OF THIS AFTERNOON FOR
ALL BUT KISN WHICH WILL HAVE SCATTERED CLOUDS. ANOTHER MID LEVEL
DISTURBANCE WILL APPROACH AND MOVE SOUTHEAST ACROSS THE NORTHERN
PLAINS TONIGHT THROUGH FRIDAY AFTERNOON. THIS FEATURE WILL RESULT IN
INCREASED CLOUD COVER AND CHANCES FOR LIGHT PRECIPITATION IN THE
FORM OF MAINLY RAIN. SNOW MAY MIX AT TIMES FRIDAY MORNING WITH THE
RAIN. A PERIOD OF MVFR CIGS ARE FORECAST WITH THIS WAVE
TONIGHT-FRIDAY MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/
FRIDAY FOR NDZ031>033-040>045.

&&

SHORT TERM...NH
LONG TERM...AYD
AVIATION...NH
Hazardous weather outlook, Oct 31, 11:30 AM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1230 PM CDT THU OCT 31 2013

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011730-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1230 PM CDT THU OCT 31 2013 /1130 AM MDT THU OCT 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHWEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEINERT

Nearby

Wind Advisories in North Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.